Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 212, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 29, 2002, 4:32 PM CDT for Rutherford County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2002, 4:32 PM CDT (21:32 UTC)
- Expired
- Jul 29, 2002, 5:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Rutherford County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1690 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
158 WUUS54 KOHX 292132 SVRBNA TNC149-292215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 429 PM CDT MON JUL 29 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RUTHERFORD COUNTY IN TENNESSEE * UNTIL 515 PM CDT * AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 10 MILES SOUTH OF MURFREESBORO...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL... CROSS INTERSTATE 24 SHORTLY AND BE ABOUT 8 MILES EAST OF MURFREESBORO AROUND 450 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$ LAT...LON 3571 8660 3567 8638 3588 8619 3599 8644 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:30 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 29, 1:30 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION...CORRECTED CSV PRELIMS NATIONAL WEATHER SERVICE NASHVILLE TN 130 PM CDT MON JUL 29 2002 SATELLITE IMAGERY SHOWING THE NEXT WEATHER MAKER IN PLAIN VIEW WITH ENHANCED CLOUD TOPS IN A RATHER IMPRESSIVE LINEAR FASHION ACROSS SE MO AND AR. 18Z MODEL PROGS IN GOOD AGREEMENT WITH THE PLACEMENT OF THE CURRENT CONVECTION WHICH LIES JUST EAST OF THE 500MB VORTICITY AXIS. THIS ENERGY WILL CONTINUE TO MOVE SLOWLY TO THE EAST AND MAY BEGIN TO IMPACT WESTERN ZONES LATE TONIGHT. A CLOSER LOOK DOES REVEAL SOME DIMINISHMENT OF THE PVA BETWEEN 06Z AND 12Z TONIGHT SO WILL REFRAIN FROM ANY DRAMATIC POP INCREASES UNTIL TUESDAY DURING THE DAY. MODELS HAVE CONTINUED TO PEG TUESDAY AS THE BEST CHANCE FOR SHOWERS AND STORMS. WILL UP POPS INTO THE LIKELY CATEGORY AS TROUGHING LOOKS WELL STACKED JUST TO THE WEST OF THE MID STATE AREA AROUND 18Z TUESDAY. WILL CONTINUE WITH A CHANCE OF SHWRS AND STORMS TUES NT INTO WED. LOOKS AS THOUGH DRIER AIR IN THE MID UPPER LEVELS MAY PUT AN END TO THE PRECIP THREAT BY WEDNESDAY AFTERNOON ACROSS NORTHERN ZONES AS A WEAK NORTHERLY DISTURBANCE FREE FLOW SETS UP. IN THE EXTENDED...AVN PUSHES A FRONTAL BOUNDARY SOUTH OF THE AREA WITH DRIER AIR IN PLACE THROUGH SATURDAY. AS A SURFACE HIGH ACROSS THE GREAT LAKES DRIFTS EAST...SOUTHERLY FLOW TO RETURN WITH A CHANCE OF THUNDERSTORMS AGAIN FOR SUNDAY AND MONDAY. AS FOR TEMPS IN THE NEAR TERM...MOS MINS LOOKS REASONABLE WHILE HIGHS TOMORROW MIGHT BE A BIT TOO HIGH. IN THE LONGER TERM...THOUGH A FRONT MAY SLIP SOUTH OF THE AREA...850 MB TEMPERATURES TO COOL LITTLE IF ANY. WILL THEREFORE CONTINUE WITH NEAR SEASONAL VALUES. PRELIMS... BNA TB 073/088 071/091 072 2732 CSV TB 067/083 064/084 065 1743 21 .BNA...NONE.
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.